Alert archive / Georgia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 234, NWS Charleston, SC

July 5, 2008Bulloch County, Candler County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Jul 5, 2008, 3:35 PM EDT for Bulloch County, Candler County, Georgia. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 5, 2008, 3:35 PM EDT (19:35 UTC)
Expired
Jul 5, 2008, 4:15 PM EDT
In force
40 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Bulloch County, GA, Candler County, GA

The radar

The Charleston,SC radar (KCLX), 86 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 7.6 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2008-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1059 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2008-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1059 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
875 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 1:52 PM EDT, 1 hour 43 minutes earlier.

Area forecast discussion, Jul 5, 1:52 PM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
152 PM EDT SAT JUL 5 2008

.SYNOPSIS...
HIGH PRESSURE WILL REMAIN ANCHORED OVER THE ATLANTIC THROUGH NEXT
WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LATEST MSAS ANALYSIS SHOWS STRENGTHENING INLAND SURFACE TROUGH
THIS MORNING...WHILE WATER VAPOR IMAGERY DEPICTS THE AMPLIFIED
UPPER TROUGH ACROSS THE OHIO AND TENNESSEE VALLEYS. WEAK SHORTWAVE
ENERGY IS CURRENTLY PUSHING OFF THE GEORGIA AND SOUTH CAROLINA
COAST...AND MODELS SUGGEST THAT WEAK IMPULSES COULD CONTINUE TO
TRACK ALONG THE BASE OF THE UPPER TROUGH THROUGH THE DAY. HIGHER
PWAT VALUES AND HIGHER DEWPOINTS ARE INDICATIVE OF THE INCREASING
MOISTURE PROFILE ACROSS THE REGION. CONVECTIVE CHECKLIST REVEALS
SLIGHTLY HIGHER CAPE VALUES AND A WEAKER CAP FOR THIS
AFTERNOON...COUNTERED BY LOWER LAPSE RATES AND WARMER 500 MB
TEMPERATURES. CURRENT THINKING IS THAT THUNDERSTORM ACTIVITY WILL
BE MAINLY DRIVEN BY SEABREEZE FORCING...WITH A STRONGER INLAND
TROUGH AND HIGHER MOISTURE LEVELS SUGGESTING THAT DIURNAL
CONVECTION WILL LIKELY BE MORE WIDESPREAD THAN FRIDAY.

THUNDERSTORMS WILL INITIALLY DEVELOP ALONG THE SEABREEZE NEAR THE
COAST...BEFORE INITIATING INLAND WITHIN TYPICAL SUMMERTIME
INSTABILITY. CONVERGENCE AND FORCING WITHIN THE SURFACE TROUGH
ACROSS THE UPSTATE REGION WILL ALLOW FOR STORM INITIATION TO THE
WEST THAT COULD EVENTUALLY IMPACT THE FORECAST AREA LATE AFTERNOON
AND THROUGH THE EVENING.

HAVE MAINTAINED CHANCE POPS ACROSS THE ENTIRE FORECAST AREA FOR
THE AFTERNOON AND EVENING HOURS. SEVERAL STORMS COULD BECOME
STRONG TO SEVERE BY MID TO LATE AFTERNOON...AND WILL THUS MAINTAIN
MENTION OF THIS POSSIBILITY IN THE HAZARDOUS WEATHER OUTLOOK.
FREQUENT CLOUD TO GROUND LIGHTNING...DAMAGING WINDS OVER 60
MPH...PENNY SIZED HAIL AND LOCALLY HEAVY RAINFALL ARE THE MAIN
HAZARDS EXPECTED WITHIN STRONGEST STORMS.

HIGH TEMPERATURES WILL BE AROUND SEASONAL NORMS...REACHING THE
LOWER 90S AWAY FROM THE COAST.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
SHORTWAVE ENERGY WILL BE ROTATING WITHIN THE SOUTHWEST FLOW
AROUND THE BASE OF THE UPPER TROUGH AND INTO THE CAROLINAS
TONIGHT. THIS UPPER LEVEL SUPPORT MAY BE ABLE TO KEEP CONVECTION
GOING PAST SUNSET...ESPECIALLY IN THE VICINITY OF SEABREEZE AND
OUTFLOW BOUNDARY INTERACTIONS. HAVE THEREFORE CONTINUED TO MENTION
20/30 POPS THROUGHOUT THE NIGHT.

SUNDAY...MUCH OF THE SAME SETUP FOR SUN AND WITH FAVORABLE JET
DYNAMICS AND SLIGHTLY HIGHER PRECIPITABLE WATER /PWAT/
VALUES...RAISED POPS TO THE LIKELY CATEGORY FOR MANY AREAS AWAY
FROM THE COAST. ONCE AGAIN...CANNOT RULE OUT A FEW STRONG/SEVERE
STORMS WITH PLENTY OF INSTABILITY IN PLACE. HEAVY RAIN WILL ALSO
BE A CONCERN.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
SUNDAY NIGHT THROUGH MONDAY...
A WEAK SFC TROUGH WILL CONTINUE TO EFFECT THE SOUTHEAST THROUGH
MONDAY BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE
AREA. AN H5 SHORTWAVE IS EXPECTED TO PUSH THROUGH THE REGION EARLY
MONDAY PROVIDING ADDITIONAL UPLIFT FOR SCATTERED SHOWERS IN THE
MORNING. CLOUD COVER IS EXPECTED TO BE WIDE SPREAD DURING THE DAY
LIMITING SFC BASED HEATING IN THE AFTERNOON...HOWEVER...SOUTHERLY
FLOW WILL CONTRIBUTE TO MOIST AND UNSTABLE AIR ADVECTING OVER
SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA IN THE
AFTERNOON...ALLOWING AFTERNOON THUNDERSTORMS TO DEVELOP. HIGH
TEMPS WILL REMAIN AROUND 90 ON MONDAY WITH CLOUD COVER PRESENT.
LOW TEMPS WILL BE IN THE LOWER 70S.

TUESDAY AND WEDNESDAY...
HIGH PRESSURE WILL BUILD BACK INTO THE REGION ON TUESDAY AND BRING A
MORE TYPICAL SUMMERTIME WEATHER PATTERN OVER THE SOUTHEAST. IN
GENERAL...CONVECTION WILL REMAIN LIMITED ALONG A SEABREEZE THAT
DEVELOPS IN THE AFTERNOON ON TUESDAY AND WEDNESDAY. HIGH TEMPS WILL
WARM A FEW DEGREES BY MIDWEEK AS SOUTHERLY FLOW CONTINUES. IN
GENERAL...HIGHS IN THE LOW 90S AND LOWS IN THE LOW TO MID 70S WILL
OCCUR DURING THE WEEK.

THURSDAY AND FRIDAY...
A SFC LOW WILL SHIFT FROM THE GREAT LAKES TO THE NEW ENGLAND STATES
LATE IN THE WEEK. AS THIS OCCURS...A TROUGH WILL DIG INTO THE
SOUTHEAST AND ALLOW A SETUP POTENTIAL FOR SCATTERED CONVECTION OVER
THE REGION TOWARDS THE END OF THE WEEK. A CHANCE OF SHOWERS AND
THUNDERSTORMS ARE POSSIBLE AS THE TROUGH ENCOUNTERS THE SOUTHEAST.
HIGH TEMPS IN THE LOWER 90S AND LOW TEMPS IN THE MID 70S WILL
CONTINUE LATE IN THE WEEK.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
CONVECTION IS EXPECTED TO AFFECT BOTH KCHS AND KSAV THIS AFTERNOON.
WITH LOWER CONVECTIVE TEMPERATURES AND A PINNED SEABREEZE IN
GEORGIA...KSAV IS EXPECTED TO SEE MORE PERSISTENT THUNDERSTORM
ACTIVITY THROUGH THE AFTERNOON. THEREFORE...HAVE MENTIONED MVFR
VISIBILITIES AND KEPT VCTS UNTIL 0Z FOR KSAV. ALTHOUGH KCHS WILL SEE
A LATER START FOR CONVECTION...CONVECTION IS STILL EXPECTED TO
AFFECT THE TERMINAL AND HAVE INCLUDED VCTS FOR THIS AFTERNOON.
EXPECT VARIABLE WINDS AROUND 20 KNOTS IN/NEAR ANY THUNDERSTORMS.

KEPT BROKEN CEILINGS AROUND 12000 FEET IN BOTH TAFS FOR SATURDAY
EVENING INTO SUNDAY. THUNDERSTORM ACTIVITY MAY STILL PERSIST AFTER
SUNSET BUT CONFIDENCE IN COVERAGE AND TIMING IS NOT HIGH ENOUGH TO
INCLUDE IN THE TAFS AT THIS TIME.

EXTENDED AVIATION OUTLOOK...MVFR OR LOWER CONDITIONS ARE POSSIBLE
WITHIN SHRA/TSRA...MAINLY EACH AFTN/EVE...OTHERWISE VFR WEATHER
WILL PREVAIL.

&&

.MARINE...
TODAY THROUGH SUNDAY...THE COASTAL WATERS WILL REMAIN ON THE
WESTERN PERIPHERY OF ATLANTIC HIGH PRESSURE THROUGH SUN. MODERATE
SOUTH TO SOUTHWEST FLOW WILL CONTINUE...WITH WIND SPEEDS MAINLY AT
OR BELOW 15 KT. BRIEF INCREASES WILL OCCUR DURING THE AFTERNOON
SEABREEZE DEVELOPMENT ALONG THE COAST...AS WELL AS IN THE EVENING
DUE TO NOCTURNAL SURGING. SEAS WILL REMAIN IN THE 2 TO 4 FT
RANGE...HIGHEST BEYOND 20 NM.

SUNDAY NIGHT THROUGH WEDNESDAY...A BRIEF PERIOD OF SCA
CONDITIONS...FOR SEAS...ARE POSSIBLE SUNDAY NIGHT AS A SFC TROUGH
SHIFTS INTO THE ATLANTIC WATERS. A TIGHTENED PRESSURE GRADIENT
ALONG THIS TROUGH WILL PRODUCE A BRIEF PERIOD OF 5 FOOT WAVES AND
SOUTHERLY WINDS BETWEEN 20 TO 25 KNOTS IN THE COASTAL WATERS...BUT
MAINLY BEYOND 20 MILES OFFSHORE.

CONDITIONS WILL QUICKLY IMPROVE MONDAY AND REMAIN WELL BELOW SCA
THROUGH THE REST OF THE EXTENDED AS HIGH PRESSURE BUILDS OVER THE
WATERS THROUGH MIDWEEK. IN GENERAL...THE COASTAL WATERS WILL
EXPERIENCE WAVES OF 2 TO 3 FEET WITH SOUTHERLY WINDS BETWEEN 10 TO
15 KNOTS.

WILL KEEP WATCH FOR POSSIBLE MORNING WATERSPOUTS INTO EARLY NEXT
WEEK...AS CLOUD LINES FORM WITHIN A LIGHT WIND REGIME. WEAK SHEAR
IN THE LOW LEVELS...AMPLE MOISTURE AND INSTABILITY WILL HELP IN
THEIR FORMATION.

&&

.TIDES/COASTAL FLOODING...
WILL CONTINUE TO WATCH ELEVATED TIDES FOR AT LEAST TONIGHT DUE TO
LINGERING ASTRONOMICAL INFLUENCES...HOWEVER DO NOT ANTICIPATE
SHALLOW COASTAL FLOODING ADVISORY CRITERIA WILL BE MET AT THIS
TIME. NONETHELESS...SOME MINOR BACKUP OF WATER FROM THE STORM
DRAINS WILL STILL OCCUR IN DOWNTOWN CHARLESTON...AS WATER LEVELS
REACH NEAR 6.7 OR 6.8 FT MEAN LOWER LOW WATER /MLLW/ WITH THE LATE
EVENING HIGH TIDE.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Jul 5, 4:25 AM EDT, 11 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
425 AM EDT SAT JUL 5 2008

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-061000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
425 AM EDT SAT JUL 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

INCREASING MOISTURE OVER THE AREA COMBINED WITH THE SEA BREEZE...A
SURFACE TROUGH INLAND AND UPPER LEVEL ENERGY WILL SUPPORT
SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING. A FEW
STRONGER THUNDERSTORMS MAY PRODUCE GUSTY WINDS...FREQUENT
DANGEROUS LIGHTNING AND VERY HEAVY RAIN. ISOLATED THUNDERSTORMS
MAY EVEN BECOME SEVERE...BRIEFLY PRODUCING DAMAGING WIND GUSTS AND
LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

STRONG/SEVERE THUNDERSTORMS...A SIMILAR PATTERN WILL LEAD TO MORE
STRONG THUNDERSTORMS SUNDAY...ESPECIALLY DURING THE AFTERNOON AND
EVENING AWAY FROM THE IMMEDIATE COAST. A FEW STRONGER THUNDERSTORMS
MAY PRODUCE GUSTY WINDS...FREQUENT DANGEROUS LIGHTNING AND VERY
HEAVY RAIN. ISOLATED THUNDERSTORMS MAY EVEN BECOME SEVERE...BRIEFLY
PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

RJB

In the hours before

Local storm report, Jul 5, 2:30 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
230 PM EDT SAT JUL 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0214 PM     TSTM WND DMG     SAVANNAH                32.05N 81.08W
07/05/2008                   CHATHAM            GA   LAW ENFORCEMENT

            NUMEROUS TREES, POWERLINES, STOP LIGHTS, AND SIGNS DOWN
            CITYWIDE. MINOR STREET FLOODING IN THE DOWNTOWN AREA.

&&

VB
Special weather statement, Jul 5, 3:11 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
311 PM EDT SAT JUL 5 2008

GAZ100-116-118-051945-
BULLOCH-INLAND BRYAN-INLAND CHATHAM-
311 PM EDT SAT JUL 5 2008

...STRONG THUNDERSTORMS WILL IMPACT EXTREME WEST CENTRAL CHATHAM...
CENTRAL BRYAN AND SOUTHEASTERN BULLOCH COUNTIES THROUGH 345 PM EDT...

AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA SIZE HAIL...AND
GUSTY WINDS OF 35 TO 45 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTH OF PEMBROKE TO 11 MILES NORTHWEST OF
RICHMOND HILL...MOVING EAST AT 9 MPH.

AREAS IN AND AROUND BLITCHTON...ELLABELL AND LANIER WILL BE IMPACTED
THROUGH 345 PM EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH
MAY FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND
DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Local storm report, Jul 5, 3:13 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
313 PM EDT SAT JUL 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             COOKE CROSSROADS        32.95N 80.21W
07/05/2008  E0.75 INCH       DORCHESTER         SC   TRAINED SPOTTER

            PENNY SIZE HAIL AND 40 MPH WINDS.

&&

VB
Special weather statement, Jul 5, 3:22 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
322 PM EDT SAT JUL 5 2008

GAZ099-100-051945-
BULLOCH-CANDLER-
322 PM EDT SAT JUL 5 2008

...STRONG THUNDERSTORMS WILL IMPACT WESTERN BULLOCH AND CANDLER
COUNTIES THROUGH 345 PM EDT...

AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG
WINDS OF 40 TO 50 MPH.  THIS STORM WAS LOCATED NEAR METTER...OR ABOUT
OVER METTER...MOVING EAST AT 13 MPH.

AREAS IN AND AROUND ALINE...GEORGIA SOUTHERN...HOPEULIKIT...METTER...
PORTAL...PULASKI...REGISTER AND STATESBORO WILL BE IMPACTED THROUGH
345 PM EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT
DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Local storm report, Jul 5, 3:32 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
332 PM EDT SAT JUL 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     NORTH CHARLESTON        32.85N 79.97W
07/05/2008                   CHARLESTON         SC   PUBLIC

            TREES DOWN NEAR NORTHWOODS MALL.

&&

VB
Special weather statement, Jul 5, 3:33 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
333 PM EDT SAT JUL 5 2008

GAZ138>141-052000-
COASTAL LIBERTY-COASTAL MCINTOSH-INLAND LIBERTY-INLAND MCINTOSH-
333 PM EDT SAT JUL 5 2008

...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN LIBERTY AND NORTHERN
MCINTOSH COUNTIES THROUGH 400 PM EDT...

AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND GUSTY
WINDS OF 35 TO 45 MPH.  THIS STORM WAS LOCATED NEAR EULONIA...OR
ABOUT 13 MILES NORTH OF DARIEN...MOVING EAST AT 20 MPH.

AREAS IN AND AROUND CRESCENT...EULONIA...JONES...PINE HARBOR...SAPELO
ISLAND...SHELLMAN BLUFF AND SOUTH NEWPORT WILL BE IMPACTED THROUGH
400 PM EDT.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 12:51 AM EDTSevere Thunderstorm WarningCHSAllendale, Hampton39 min
Jul 5, 1:43 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper62 min
Jul 5, 2:17 PM EDTAreal Flood AdvisoryCHSBeaufort, Jasper91 min
Jul 5, 2:37 PM EDTSevere Thunderstorm WarningCHSCharleston, Colleton, Dorchester53 min
Jul 5, 3:22 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Dorchester53 min
Jul 5, 4:41 PM EDTSevere Thunderstorm WarningCHSAllendale, Hampton, Jasper52 min
Jul 5, 4:49 PM EDTSevere Thunderstorm WarningCHSHampton35 min
Jul 5, 6:46 PM EDTSpecial Marine WarningCHS43 min
Jul 5, 3:59 PM EDTSevere Thunderstorm WarningCHSBulloch, Jenkins, Screven46 min
Jul 5, 4:16 PM EDTSevere Thunderstorm WarningCHSLiberty, Long, Tattnall59 min
Jul 5, 4:52 PM EDTSevere Thunderstorm WarningCHSBryan, Liberty, Long, McIntosh53 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.